MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T6
Medical Device Problem Codes Break (1069); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that once the intraocular lens (iol) was implanted, a foreign material was observed on the trailing haptic.The iol was removed during surgery because the foreign material could not be removed by irrigation & aspiration.When iol was removed, the trailing haptic was checked, and it (trailing haptic) was clearly attached.The doctor said that the lens seemed to have melted.The surgery was completed after replacing the iol with another one in an initial procedure.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
Incomplete device was returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Photo provided shows one damaged haptic.Iol returned in three pieces wrapped in gauze in a petri dish, the three pieces are adhered to each other.Solution is dried on the iol.One haptic is broken torn and not returned, the other haptic is intact.The optics is cut in three and scratched/marked-rejectable.Evaluation of foreign material and the haptic cannot be performed as neither are returned.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The torn material from the haptic tip may have been interpreted as "foreign material".The lens case base comes into view over the eye, the intraocular lens (iol) haptic tip is damaged.The surgeon removes the iol with tweezers, the iol is inserted into the cartridge and the iol is implanted into the eye.As the iol unfolds, the damaged haptic tip is seen.The video shows the haptic tip to be damaged as the lens is removed from the iol case.The root cause is potentially manufacturing related.If the iol becomes misaligned in the lens case, iol damage may occur.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16672062
Report Number9612169-2023-00254
Device Sequence Number6445427
Product Code MJP
UDI-Device Identifier00380652411127
UDI-Public00380652411127
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model NumberCNW0T6
Device Lot Number25381307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/29/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Patient SexUnknown